What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Apr 1, 1:05 AM EST, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 1, 1:05 AM EST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
205 AM EDT Sat Apr 1 2023
.UPDATE...
Issued at 1130 PM EDT FRI MAR 31 2023
We continue to see weaker showers and thunderstorms moving through
eastern Kentucky ahead of the main line that is expected to arrive
closer toward 2 am per the latest CAMs. Severe weather still looks
to be possible depending on the strength of the main line as it
comes through and whether it can establish a QLCS as it moves
through. Nevertheless, just synoptic flow will be enough for
strong wind gusts through the night, but even stronger if a
portion of the jet can mix down with convection. For this reason,
the elevated severe threat continues for another several hours
peaking between 2 and 5 am. Have updated the forecast based on
this idea while also adding in the current obs and trends for the
T/Td/Sky grids. These adjustments have been sent to the NDFD and
web servers along with a forthcoming freshening of the ZFP and
SAFs.
UPDATE Issued at 835 PM EDT FRI MAR 31 2023
00Z sfc analysis shows a very deep spring storm system well to
the northwest of the area but its large reach is conjuring
tornadic storms from southern Wisconsin to Arkansas with eastward
movement through the evening. Already some of those tornado
producing supercells are crossing the Mississippi River and moving
into western Tennessee with additional strong storms just west of
Kentucky. Locally, the initial round of much weaker convection
has moved east through the JKL CWA while another one is starting
to press into the Cumberland Valley from the west. The rain and
plenty of clouds led to a cool day as temperatures are currently
in the mid 50s northeast to the low and mid 60s in the south
limiting instability. Meanwhile, dewpoints are generally in the
low to mid 50s, amid south southwest winds of 10 to 15 mph with
higher gusts. The latest CAMs guidance continues to suggest this
current batch of mainly showers pushes east through the area until
later in thr evening while the strongest convection will be
closer to a front arriving just after midnight. Should these,
mostly linear, storms hold together in the face of the paltry
instability over eastern Kentucky the kinematics will be enough
for a continued severe threat - primarily in the form of damaging
wind gusts but also a small risk for QLCS tornadoes - diminishing
quickly east of the Cumberland Valley. Amid the storm threat
through the night, synoptic wind gusts will push 40 to 45 mph at
times into Saturday with the wind advisories now in effect. Have
updated the forecast mainly to fine tune the timing of that
convective line but also including the current obs and trends for
the T/Td/Sky grids. These tweaks have been sent to the NDFD and
web servers along with a freshening of the zones.
&&
.SHORT TERM...(This evening through Saturday night)
Issued at 500 PM EDT FRI MAR 31 2023
Late this afternoon, an upper level low was centered near the NE
and SE border with an associated shortwave trough extending south
into the Southern Plains region while upper level ridging was
centered over the southeast Gulf of Mexico. Eastern KY and the OH
Valley is currently in the warm sector, with weaker shortwaves in
the southwest flow between the upper ridging in the Gulf and the
trough over the Plains leading to convection across portions of
the OH Valley. At the sfc, low pressure centered of IA continues
to develop with a cold front trailing to the southern Plains and
warm front extending east to the southern Great Lakes. Locally,
rounds of showers and some thunderstorms continue to cross eastern
KY at this time, especially near and south of the Mtn Pkwy. The
rounds of showers and some thunderstorms late last night and today
have been in the 0.40 inch to about 1.5 inches, with the higher
totals from Pulaski and Rockcastle County east to Knott County.
This evening and tonight, the upper level low will track east to
the western Great Lakes with the associated shortwave trough
nearing the MS Valley. The upper low will move east to upstate NY
by evening with the shortwave trough axis crossing the area during
the day on Saturday. Behind the departing shortwave trough and
secondary cold front, mid level height rises are anticipated with
high pressure building into the region. Meanwhile the sfc low will
deepen as it tracks into the Great Lakes tonight, before tracking
to the St Lawrence Valley on Saturday. The trailing cold front
will enter the Commonwealth later this evening and cross the
remainder of the state overnight. Also, a secondary cold front is
expected to develop over the Plains/MS Valley later this evening
and tonight closer to the shortwave trough axis. This front is
expected to cross most of the Commonwealth on Saturday.
Ahead of the initial front in the warm sector, convection will
remain possible in eastern KY this evening, but upstream trends
and recent convective allowing models point toward somewhat of a
lull in the activity for the early evening hours. As the cold
front nears from the west late this evening into the overnight,
chances for convection in eastern KY will peak as convection,
perhaps a line of storms, that develops to the west moves from
central KY into eastern KY. Recent convective allowing model
guidance has trended a little waker with this convection as it
gets into eastern KY, however. With eastward extent, the degree
of instability will decrease substantially, but shear will be more
than ample and the convective line should mix down higher
momentum from aloft leading to some stronger gusts. Some damaging
wind gusts are possible, especially over the western portions of
the CWA, and given the degree of shear and potential orientation
to the line, a tornado cannot be completely ruled out. Outside of
storms, some gusts up to 45 mph are anticipated. If repeated
rounds of convection were to move across the area that received
the heavier rain since midnight, some locally high water would be
possible in low lying and poor drainage areas.
Behind the initial cold front, chances for showers will diminish
from northwest to southeast, late tonight to near dawn. Then in
the dry slot of the low pressure system passing to the north as
the shortwave trough approaches and with the secondary front,
deeper mixing should occur and mix down higher momentum aloft.
This should lead to gusts well into wind advisory criteria and
gusts of 55 mph or more are possible, mainly across the north and
east per some of the high resolution models and 12Z HREF. The
peak of the mixing and associated gusts should begin a little
after sunrise in the north, closer to 9 AM and then with heating
shift east and southeast toward the WV border through early on
Saturday afternoon. Even if mixing falls just short of 58 to 60
mph or stronger gusts being measured, the wet ground from the
recent rainfall combined with gusts to around 55 mph should lead
to some downed tree impacts and power outages. With this in mind,
the Wind Advisory remains in effect from 8 AM to 8 PM for the
entire region, but in the area more likely to experience the
higher wind advisory to high wind warning gusts in the north and
east, a High Wind Warning has been issued. The strongest gusts
should generally occur in areas of more open terrain and on the
higher ridgetops. Behind the front as the shortwave trough nears,
late in the afternoon to early Saturday evening, clouds are
expected to increase and the degree of mixing decrease while winds
aloft will also decrease leading to a decrease in wind gusts late
in the afternoon to early on Saturday evening.
Some low level moisture and associated low cloud cover will
likely linger behind the front into Saturday evening and on
Saturday night, with partial clearing or scattering of the clouds
in the west. In valley locations where skies clear, temperatures
should drop to near the freezing mark and some frost will be
possible.
.LONG TERM...(Sunday through Friday)
Issued at 332 PM EDT FRI MAR 31 2023
High pressure will bring dry and pleasant weather to eastern
Kentucky to begin the extended period on Sunday. Temperatures will
be cold enough to allow for patchy frost to be in place early
Sunday morning, but this should melt quickly once the sun comes
up. The rest of the week, however, looks to be quite active, as a
couple of storm systems move across the eastern half of the CONUS.
The first system will push a couple of frontal boundary's through
our neck of the woods Monday through Wednesday. Showers and storms
will affect our area Monday through Wednesday, with the best
chance for storms from late Tuesday through Wednesday. In fact, it
appears that we may have a combination of both good instability
and wind shear present while a cold front moves through the region
on Wednesday, which would be ideal for thunderstorms to fire up
across the area during that time. We will be monitoring this
situation very closely over the next several days for the
potential for strong thunderstorms next Wednesday. A second area
of low pressure moving by to our south is forecast to bring more
rain to the area toward the end of the week. Each of these low
pressure systems will of course bring the potential for gusty
winds to eastern Kentucky.
Temperatures should be quite warm through out the extended. The
coolest days will see highs in the low to mid 60s, while the
warmest days will warm into the upper 70s to lower 80s. The rest
of the period should see highs ranging from the upper 60s to lower
70s around the area. Nightly lows will range from the 40s on the
coolest nights, to the 50s and low to mid 60s on the warmer
nights.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
ISSUED AT 205 AM EDT SAT APR 1 2023
A broken line of strong thunderstorms is working east tonight,
with the expectation of these to work through from west to east
toward dawn. Reductions into the MVFR category for visibilities or
ceilings will be possible as these work through. Storms that
directly pass over a TAF site could see briefly reduced
visibilities and ceilings, IFR or lower, along with erratic wind
gusts. This will primarily be from the 7z to 10z timeframe. As the
convective line moves east and the initial cold front pushes
through, VFR conditions will return from west to east into
Saturday morning with showers exiting the far southeast by 12z.
Additionally, winds of 12-22 kts and gusts between 28 and 38 kts
will be possible along and ahead of this advancing front. A
secondary cold front is then expected to traverse the area through
the day, bringing breezy winds when higher momentum from a strong
LLJ transfers to the sfc, especially after 14Z. Gusts in excess
of 40 kts out of the southwest to west are forecast by midday as a
result. Winds will begin to slacken as the pressure gradient
relaxes toward the end of the TAF period. Low clouds will also be
possible by periods end, particularly for sites north of SME and
LOZ, which could result in MVFR conditions in these locations.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 8 AM EDT this morning for KYZ044-050>052-059-
060-104-106>110-112-113-118>120.
High Wind Warning from 8 AM this morning to 6 PM EDT this
evening for KYZ044-050>052-059-060-104-106>110-112-113-118>120.
Wind Advisory until 6 PM EDT this evening for KYZ058-068-069-079-
080-083>088-111-114>117.
&&
UPDATE...GREIF
SHORT TERM...JP
LONG TERM...AR
AVIATION...BB
Hazardous weather outlook, Apr 1, 2:00 AM EST, 46 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
300 AM EDT Sat Apr 1 2023
KYZ044-050>052-059-060-104-106>110-112-113-118>120-020700-
Fleming-Montgomery-Bath-Rowan-Powell-Menifee-Elliott-Morgan-Johnson-
Wolfe-Magoffin-Floyd-Breathitt-Knott-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Clay City, Stanton,
Frenchburg, Sandy Hook, West Liberty, Paintsville, Campton,
Salyersville, Prestonsburg, Wheelwright, Jackson, Hindman,
Pippa Passes, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City,
Pikeville, and South Williamson
300 AM EDT Sat Apr 1 2023
...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 6 PM EDT
THIS EVENING...
This Hazardous Weather Outlook is for a portion of eastern Kentucky.
.DAY ONE...Today and tonight.
A strong low pressure system and fast-moving cold front will bring
chances for thunderstorms. Some of these storms, mainly early this
morning, could produce strong to damaging wind gusts as they pass
and an isolated tornado cannot be ruled out. In addition, outside of
thunderstorms, gusty winds are anticipated, resulting in gusts of 35
to 45 mph at times.
Behind the initial cold front and as a secondary cold front
passes through the area today, wind gusts of 40 to 55 mph are
expected, especially from late this morning through late afternoon.
Gusts to around 60 mph are possible, mainly in areas of more open
terrain and on the higher ridgetops.
The threat of frost will return tonight into Sunday morning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Warmer and more unsettled weather returns next week, with a renewed
threat for thunderstorms Tuesday afternoon through Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report any severe weather or wind damage to
NWS Jackson.
KYZ068-069-079-080-083>087-114-116-020700-
Rockcastle-Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-
Owsley-Clay-
Including the cities of Brodhead, Mount Vernon, McKee, Annville,
Burnside, Somerset, London, Monticello, Stearns, Whitley City,
Corbin, Williamsburg, Barbourville, Middlesboro, Pineville,
Booneville, and Manchester
300 AM EDT Sat Apr 1 2023
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
...TORNADO WATCH 102 IN EFFECT UNTIL 7 AM EDT THIS MORNING...
This Hazardous Weather Outlook is for a portion of eastern Kentucky.
.DAY ONE...Today and tonight.
A strong low pressure system and fast-moving cold front will bring
chances for thunderstorms. Some of these storms, mainly early this
morning, could produce strong to damaging wind gusts as they pass
and a tornado or two cannot be ruled out. In addition, outside of
thunderstorms, gusty winds are anticipated, resulting in gusts of 35
to 45 mph at times.
Behind the initial cold front and as a secondary cold front
passes through the area today, wind gusts of 40 to 55 mph are
expected, especially from late morning through late afternoon. The
strongest gusts are expected in areas of more open terrain and on the
higher ridgetops.
The threat of frost will return tonight into Sunday morning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Warmer and more unsettled weather returns next week, with a renewed
threat for thunderstorms Tuesday afternoon through Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report any severe weather or wind damage to
NWS Jackson.
KYZ058-088-111-115-117-020700-
Estill-Harlan-Lee-Perry-Leslie-
Including the cities of Irvine, Ravenna, Cumberland, Harlan,
Beattyville, Hazard, and Hyden
300 AM EDT Sat Apr 1 2023
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for a portion of eastern Kentucky.
.DAY ONE...Today and tonight.
A strong low pressure system and fast-moving cold front will bring
chances for thunderstorms. Some of these storms, mainly early this
morning, could produce strong to damaging wind gusts as they pass
and an isolated tornado cannot be ruled out. In addition, outside of
thunderstorms, gusty winds are anticipated, resulting in gusts of 35
to 45 mph at times.
Behind the initial cold front and as a secondary cold front
passes through the area today, wind gusts of 40 to 55 mph are
expected, especially from late morning through late afternoon. The
strongest gusts are expected in areas of more open terrain and on the
higher ridgetops.
The threat of frost will return tonight into Sunday morning.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Warmer and more unsettled weather returns next week, with a renewed
threat for thunderstorms Tuesday afternoon through Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotters are asked to report any severe weather or wind damage to
NWS Jackson.
GREIF
In the hours before
Special weather statement, Apr 1, 1:08 AM EST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service JACKSON KY
208 AM EDT Sat Apr 1 2023
KYZ068-079-083-084-010715-
McCreary KY-Wayne KY-Rockcastle KY-Pulaski KY-
208 AM EDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of Wayne, Pulaski,
McCreary and southern Rockcastle Counties through 315 AM EDT...
At 208 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Columbia, or 23 miles northwest of Monticello,
moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Faubush, Naomi, Mill Springs, Nancy, Betsey, Pulaski County Park,
Frazer, Quinton, Kidder, Somerset, Burnside, Bronston, Elihu,
General Burnside S.P., Somerset Pulaski Airport, Tateville, Ruth,
Sloans Valley, Grade, Alpine and Dykes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3696 8494 3695 8490 3700 8484 3705 8491
3712 8490 3736 8456 3733 8451 3738 8449
3731 8414 3722 8427 3704 8430 3702 8433
3700 8431 3695 8437 3694 8430 3678 8435
3659 8423 3663 8500 3676 8501 3686 8506
TIME...MOT...LOC 0608Z 268DEG 29KT 3700 8522
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, Apr 1, 1:10 AM EST, 1 hour 36 minutes before
Special Weather Statement
National Weather Service JACKSON KY
210 AM EDT Sat Apr 1 2023
KYZ050-058>060-068-069-010715-
Jackson KY-Montgomery KY-Menifee KY-Estill KY-Rockcastle KY-
Powell KY-
210 AM EDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of Powell, southeastern
Montgomery, Estill, Jackson, Rockcastle and southern Menifee Counties
through 315 AM EDT...
At 210 AM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Lancaster, or 16 miles west of Richmond, moving east
at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Harris Ferry, Fox, Winston, Rice Station, Kings Station,
Blackburn, Palmer, Iron Mound, Cressy, Calloway Crossing,
Sandhill, Weedon, Wiseman Crossing Station, North Irvine, West
Irvine, Wisemantown, Hargett, Witt, Kimbrell, Irvine, Ravenna,
Willow Tree, Cow Creek, Hardwick, South Irvine, Doe Creek, Vaughns
Mill, Wagersville, Pitts, Fitchburg, Cottage Furnace, Pryse,
Texola, Shade, Cobhill, Patsey, Furnace, Rogers Chapel, Knowlton,
See, Pilot, Natural Bridge S.P., Slade, Nada and Lombard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3748 8444 3754 8435 3757 8409 3781 8410
3781 8412 3782 8410 3784 8400 3797 8399
3793 8345 3783 8353 3783 8362 3762 8387
3754 8391 3734 8378 3726 8390 3725 8402
3734 8412 3727 8422 3728 8445 3733 8450
TIME...MOT...LOC 0610Z 271DEG 37KT 3774 8459
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, Apr 1, 1:45 AM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service JACKSON KY
245 AM EDT Sat Apr 1 2023
KYZ044-051-052-104-010745-
Rowan KY-Elliott KY-Bath KY-Fleming KY-
245 AM EDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of central Bath,
southeastern Fleming, Rowan and Elliott Counties through 345 AM
EDT...
At 244 AM EDT, Doppler radar was tracking a strong thunderstorm over
Grange City, or 8 miles northeast of Owingsville, moving east at 45
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Sharkey, Ramey, Farmers and Plummers Landing around 250 AM EDT.
Hilda, Bluestone and Freestone around 255 AM EDT.
Morehead, Munson, Rodburn, Hays Crossing, Clearfield, Cranston,
Brandy and Waltz around 300 AM EDT.
Other locations in the path of this storm include Christy, Gates,
Crix, Triplett, Pelfrey, Vale, Haldeman, Wagner, Hamm, Elliottville,
Farley, Wagner Store, Fannin Valley, Minor, Lytten, Sandy Hook,
Stark, Newfoundland and Bruin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3838 8345 3840 8341 3832 8334 3821 8330
3819 8327 3819 8324 3824 8322 3827 8317
3823 8309 3818 8305 3821 8301 3817 8298
3818 8292 3811 8289 3806 8295 3809 8326
3811 8327 3809 8331 3812 8381 3843 8357
TIME...MOT...LOC 0644Z 271DEG 37KT 3822 8364
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, Apr 1, 2:01 AM EST, 45 minutes before
Special Weather Statement
National Weather Service JACKSON KY
301 AM EDT Sat Apr 1 2023
KYZ050>052-059-060-104-106-107-109-119-010800-
Rowan KY-Montgomery KY-Elliott KY-Menifee KY-Martin KY-Johnson KY-
Magoffin KY-Morgan KY-Bath KY-Powell KY-
301 AM EDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of northeastern Powell,
southeastern Montgomery, northwestern Martin, Morgan, southeastern
Bath, northern Johnson, Menifee, north central Magoffin, southern
Rowan and southern Elliott Counties through 400 AM EDT...
At 301 AM EDT, Doppler radar was tracking a strong thunderstorm over
Ratlitt, or near Frenchburg, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Wellington, Big Woods, Dan, Korea, Yale, Artville, Zilpo and
Cogswell around 305 AM EDT.
Kellacey, Ebon, Paragon, Bangor, Omer, Lick Fork and Ezel around
310 AM EDT.
Henry, Yocum, Zag, Blaze, Dehart, Leisure, Twentysix, Licking
River, Woodsbend and Craney around 315 AM EDT.
West Liberty, Lick Branch, Wrigley, Pomp, Index, Gordon Ford and
Lytten around 320 AM EDT.
Other locations in the path of this storm include Steele, Elkfork,
Lenox, Elamton, Little Sandy, Florress, Cottle, Crockett, Moon,
Jeptha, Mima, Dingus, Isonville, Silverhill, Keaton, Gillem Branch,
Relief, Elna, Ophir, Culver, Barnrock, Flatgap and Redbush.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3786 8392 3814 8361 3812 8289 3805 8295
3803 8300 3800 8302 3796 8300 3800 8296
3800 8293 3788 8262 3789 8260 3795 8258
3796 8253 3794 8249 3794 8250 3790 8247
3791 8247 3789 8243 3783 8243
TIME...MOT...LOC 0701Z 271DEG 49KT 3800 8357
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, Apr 1, 2:16 AM EST, 30 minutes before
Special Weather Statement
National Weather Service JACKSON KY
316 AM EDT Sat Apr 1 2023
KYZ079-080-083>088-116-117-010815-
McCreary KY-Whitley KY-Clay KY-Knox KY-Wayne KY-Bell KY-Harlan KY-
Laurel KY-Leslie KY-Pulaski KY-
316 AM EDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of central Wayne,
western Harlan, Laurel, Bell, Knox, southwestern Leslie, southeastern
Pulaski, McCreary, Whitley and southern Clay Counties through 415 AM
EDT...
At 316 AM EDT, Doppler radar was tracking a strong thunderstorm over
Grade, or 8 miles east of Somerset, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Mount Victory around 325 AM EDT.
Huxley around 330 AM EDT.
Rockcastle Springs around 335 AM EDT.
Other locations in the path of this storm include Baldrock, Bunch,
Holly Bay Rec. Area, Hightop, Vox, Bernstadt, London, Keavy, Dorthae,
North Corbin and Pittsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 AM EDT for south central
and southeastern Kentucky.
&&
LAT...LON 3662 8498 3716 8450 3717 8328 3670 8333
3667 8341 3667 8353 3658 8369
TIME...MOT...LOC 0716Z 271DEG 23KT 3707 8446
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, Apr 1, 2:18 AM EST, 28 minutes before
Special Weather Statement
National Weather Service JACKSON KY
318 AM EDT Sat Apr 1 2023
KYZ058>060-068-069-079-080-106-108-111-112-114-116-010815-
Clay KY-Estill KY-Morgan KY-Rockcastle KY-Powell KY-Wolfe KY-
Laurel KY-Pulaski KY-Jackson KY-Menifee KY-Lee KY-Breathitt KY-
Owsley KY-
318 AM EDT Sat Apr 1 2023
...A strong thunderstorm will impact portions of Owsley, Jackson,
southern Menifee, Lee, Wolfe, Powell, northern Laurel, southwestern
Morgan, Estill, northeastern Pulaski, central Rockcastle, Breathitt
and northern Clay Counties through 415 AM EDT...
At 317 AM EDT, Doppler radar was tracking a strong thunderstorm over
Eglon, or 8 miles west of McKee, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Alcorn around 325 AM EDT.
Waneta, Brazil, Hurley and Shop Branch around 330 AM EDT.
Foxtown and Blanton Flats around 335 AM EDT.
Other locations in the path of this storm include McKee, Macedonia,
Lakes, Bradshaw, Gray Hawk, Atkinstown, Turkey Foot, New Zion, Wind
Cave, Old Orchard, Privett, Mildred, Arvel, Mummie, Herd, Wild Dog,
Earnestville, Banford, Green Hall, Elian, Nathanton, Maulden,
Vincent, Travellers Rest, Delvinta, Sturgeon, Cressmont, Caryton,
Heidelberg and Yellow Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 700 AM EDT for south central
and southeastern Kentucky.
&&
LAT...LON 3757 8415 3757 8409 3760 8411 3789 8385
3785 8314 3777 8327 3775 8324 3768 8326
3761 8314 3738 8330 3738 8333 3734 8338
3738 8348 3734 8350 3733 8355 3729 8355
3725 8351 3720 8351 3715 8356 3716 8451
TIME...MOT...LOC 0717Z 271DEG 23KT 3747 8413
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GREIF